Alert archive / Idaho / Winter Storm Watches in 2007
Winter Storm Watch 13, NWS Missoula, MT
NWS Missoula, MT issued this winter storm watch at Sep 27, 2007, 1:05 PM PDT for Idaho County, Idaho. It took effect at Sep 28, 2007, 2:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 27, 2007, 1:05 PM PDT (20:05 UTC)
- In effect from
- Sep 28, 2007, 2:00 PM PDT
- Expired
- Sep 28, 2007, 3:00 AM PDT
- In force
- Issued by
- NWS Missoula, MT
County Idaho County, ID
The radar
The Missoula radar (KMSX), 175 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1486 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 272005 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 205 PM MDT THU SEP 27 2007 IDZ006-281200- /O.NEW.KMSO.WS.A.0013.070928T2100Z-070929T1200Z/ SOUTHERN CLEARWATER MOUNTAINS- 105 PM PDT THU SEP 27 2007 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH ABOVE 5000 FEET...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. A COOL AND MOIST LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL BEGIN TO MOVE THROUGH THE REGION FRIDAY AFTERNOON. AS IT DOES SO...WIDESPREAD PRECIPITATION IS EXPECTED TO DEVELOP WHILE SNOW LEVELS DROP TO AROUND 5000 FEET. ALTHOUGH EXACT AMOUNTS REMAIN IN QUESTION...THE POTENTIAL EXISTS FOR ACCUMULATING SNOWFALL OF 4 TO 6 INCHES WITH LOCAL AMOUNTS UP TO 8 INCHES. PLEASE STAY TUNED FOR ADDITIONAL UPDATES ON THE DEVELOPING WEATHER SYSTEM. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
1 follow-up statement
000 WWUS45 KMSO 281000 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 400 AM MDT FRI SEP 28 2007 IDZ006-281800- /O.UPG.KMSO.WS.A.0013.070928T2100Z-070929T1200Z/ /O.NEW.KMSO.HS.W.0014.070929T0000Z-070929T1200Z/ SOUTHERN CLEARWATER MOUNTAINS- 300 AM PDT FRI SEP 28 2007 ...HEAVY SNOW WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SATURDAY FOR THE SOUTHERN CLEARWATERS ABOVE 5000 FEET... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HEAVY SNOW WARNING ABOVE 5000 FEET...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A COOL AND MOIST LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL BEGIN TO MOVE THROUGH THE REGION THIS AFTERNOON. WIDESPREAD PRECIPITATION IS EXPECTED TO DEVELOP WHILE SNOW LEVELS LOWER TO AROUND 5000 FEET LATE THIS AFTERNOON AND THIS EVENING. SNOWFALL ACCUMULATIONS OF 4 TO 6 INCHES WITH LOCAL AMOUNTS UP TO 8 INCHES ARE EXPECTED. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. $$ MTZ006-281800- /O.NEW.KMSO.SN.Y.0029.070929T0300Z-070929T1500Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 400 AM MDT FRI SEP 28 2007 ...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT SATURDAY FOR THE BITTERROOT SAPPHIRE MOUNTAINS ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY ABOVE 5000 FEET...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT SATURDAY. A COOL AND MOIST LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL BEGIN TO MOVE THROUGH THE REGION THIS AFTERNOON. WIDESPREAD PRECIPITATION IS EXPECTED TO DEVELOP. SNOW LEVELS LOWER TO AROUND 5000 FEET THIS EVENING. SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES. ARE EXPECTED. AREAS AFFECTED INCLUDE LOST TRAIL PASS...LOLO PASS...AND SKALKAHO PASS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ007-281800- /O.NEW.KMSO.SN.Y.0029.070929T0600Z-070929T1800Z/ BUTTE/BLACKFOOT REGION- 400 AM MDT FRI SEP 28 2007 ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MDT SATURDAY FOR THE BUTTE BLACKFOOT REGION ABOVE 5500 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY ABOVE 5500 FEET...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MDT SATURDAY. A COOL AND MOIST LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL BEGIN TO MOVE THROUGH THE REGION THIS AFTERNOON. WIDESPREAD PRECIPITATION IS EXPECTED TO DEVELOP WITH SNOW LEVELS LOWERING TO AROUND 5500 FEET AFTER MIDNIGHT. SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES. AREAS AFFECTED INCLUDE HOMESTAKE PASS AND GEORGETOWN LAKE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm watch went out at Sep 27, 8:46 AM PDT, 4 hours 19 minutes earlier.
Area forecast discussion, Sep 27, 8:46 AM PDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 946 AM MDT THU SEP 27 2007 .UPDATE...NO UPDATES PLANNED FOR TODAY. && .DISCUSSION...A WEAK RIDGE OF HIGH PRESSURE WILL REMAIN THE DOMINATE FORCE ACROSS THE NORTHERN ROCKIES TODAY. SKIES WILL BE MOSTLY SUNNY THIS MORNING WITH A NOTICEABLE INCREASE IN MIDDLE TO HIGHER LEVEL CLOUDINESS THIS AFTERNOON DUE TO AN APPROACHING WEATHER SYSTEM FROM THE NORTHWEST. THE SURFACE PRESSURE GRADIENT ACROSS IDAHO AND MONTANA WILL TIGHTEN THIS AFTERNOON RESULTING IN GUSTY WINDS ACROSS THE WIND PRONE NORTH/SOUTH FACING VALLEYS OF IDAHO AND MONTANA. THE STRONGEST WINDS APPEAR TO OCCUR THROUGHOUT THE LOWER HELLS CANYON AND CAMAS PRAIRIE REGION OF WEST CENTRAL IDAHO. THESE LOCATIONS ARE EXPECTED TO FALL UNDER THE TIGHTEST GRADIENT AND SUCCUMB TO TERRAIN FORCING AND FUNNELING. && .AVIATION...NO SIGNIFICANT WEATHER IMPACT TO AVIATION EXPECTED...SEE APPROPRIATE TERMINAL FORECASTS. && .PREV DISCUSSION... /ISSUED 744 AM MDT THU SEP 27 2007/ DISCUSSION...A PLEASANT DAY IS EXPECTED TODAY AS A RIDGE OF HIGH PRESSURE WILL ENCOMPASS THE NORTHERN ROCKIES THROUGHOUT THE AFTERNOON HOURS. SOUTH TO SOUTHWEST GUSTY WINDS IN THE CAMAS PRAIRIE SHOULD INCREASE LATE THIS AFTERNOON AND TONIGHT AS THE PRESSURE GRADIENT TIGHTENS AHEAD OF AN APPROACHING COLD FRONT. EXPECT GRADUALLY INCREASING CLOUDS ACROSS NORTHWEST MONTANA TODAY IN ADVANCE OF THE APPROACHING SYSTEM. FRIDAY AND FRIDAY NIGHT SIGNIFICANT CHANGES ARE EXPECTED AS A COLD FRONT IS EXPECTED TO MOVE THROUGH THE NORTHERN ROCKIES. THE EXACT TIMING OF FRONTAL PASSAGE IS UNCERTAIN AT THIS TIME WITH THE NAM AND GFS MODELS DIFFERING AND BOTH SLOWING A TAD. THERE IS GROWING CONFIDENCE THAT THE FRONT WILL BRING SIGNIFICANT RAINFALL ALONG WITH STEADILY FALLING TEMPERATURES AND SNOW LEVELS THROUGHOUT THE DAY. GUSTY WINDS WILL OCCUR IN ADVANCE OF AND WITH THE FRONTAL PASSAGE...SHIFTING FROM SOUTHWEST TO WEST AS IT PASSES DURING THE EVENING. ALL THESE THINGS CONSIDERED....WINTER HIGHLIGHTS ARE POSSIBLE FRIDAY. WILL THUS KEEP THE HAZARDOUS WEATHER OUTLOOK ISSUED FOR FRIDAY DUE TO LOWERING SNOW LEVELS AND THE INCREASING RAIN/SNOW POTENTIAL. CONFIDENCE IS NOT HIGH ENOUGH TO WARRANT WINTER HIGHLIGHTS AT THIS TIME. SATURDAY THROUGH WEDNESDAY. AS THE WET AND COLD SYSTEM TRACKS TO THE EAST ACROSS THE REGION...MODERATE TO HEAVY MOUNTAIN SNOWFALL WILL CONTINUE THROUGH SATURDAY NIGHT WITH SNOW LEVELS LOWERING TO AROUND 4000 FEET. THOUGH THERE IS SOME UNCERTAINTY AS TO THE EXACT TRACK OF THE SYSTEM...MOST MODELS INDICATE THAT NORTH CENTRAL IDAHO AND SW MONTANA WILL BEAR THE BRUNT OF THIS SYSTEM. WINTER WEATHER HIGHLIGHTS MAY ALSO BE NEEDED ON SATURDAY. AVIATION...NO SIGNIFICANT WEATHER IMPACT TO AVIATION EXPECTED...SEE APPROPRIATE TERMINAL FORECASTS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && UPDATE...DICKERSON PREVIOUS DISCUSSION....DICKERSON/RPN AVIATION...DICKERSON
Hazardous weather outlook, Sep 27, 6:43 AM PDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 743 AM MDT THU SEP 27 2007 IDZ005-006-009-010-MTZ001-002-004-006-007-043-280000- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-LOWER CLARK FORK REGION- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 743 AM MDT THU SEP 27 2007 /643 AM PDT THU SEP 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF HAZARDOUS WEATHER OVER THE NEXT TWENTY FOUR HOURS IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG PACIFIC WEATHER SYSTEM WILL MOVE ACROSS THE AREA FRIDAY AFTERNOON THROUGH SATURDAY. MODERATE TO HEAVY SNOWFALL APPEARS POSSIBLE IN THE HIGHER ELEVATIONS...POTENTIALLY IMPACTING MOUNTAIN PASSES. WINTER WEATHER HIGHLIGHTS MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ007-008-280000- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 643 AM PDT THU SEP 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...TODAY AND TONIGHT INCREASING SOUTHERLY WINDS THIS AFTERNOON WILL TURN GUSTY THROUGH HELLS CANYON...THE LOWER SALMON RIVER AND ACROSS THE CAMAS PRAIRIE. ALTHOUGH SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA...HIGH PROFILE VEHICLES TRAVELING ON US HIGHWAY 95 WILL NEED TO USE CAUTION TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG PACIFIC WEATHER SYSTEM WILL MOVE ACROSS THE AREA FRIDAY AFTERNOON THROUGH SATURDAY. MODERATE TO HEAVY SNOWFALL APPEARS POSSIBLE IN THE HIGHER ELEVATIONS...POTENTIALLY IMPACTING MOUNTAIN PASSES. WINTER WEATHER HIGHLIGHTS MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Winter Storm Watches in Idaho, 2007Every winter storm watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.